How effective is Trileptal for Mood stabilizer (Mood swings)?
Summary: 42 Trileptal users have rated its effectiveness for Mood stabilizer.
Overall ratings: 3.0/5
Long term ratings: 3.3/5
This is a review of how effective Trileptal (oxcarbazepine) is for Mood stabilizer and for what kind of people. The study is created by eHealthMe and is updated continuously.
You are not alone: join a mobile support group for people who take Trileptal for Mood stabilizer >>>
What is Trileptal
Trileptal has active ingredients of oxcarbazepine. It is often used in epilepsy. (latest outcomes from Trileptal 11,884 users)
Mood stabilizer (an extreme or rapid change in mood) can be treated by Lamictal, Lamotrigine, Depakote, Abilify, Trileptal, Seroquel. (latest reports from Mood Stabilizer 23,646 patients)
On Dec, 19, 2014: 42 people are studied for taking Trileptal in Mood stabilizer
Trileptal effectiveness for Mood stabilizer (number of people):
|not at all||somewhat||moderate||high||very high |
Gender of people who take Trileptal for Mood stabilizer * :
|Mood stabilizer||71.43%||28.57% |
Age of people who take Trileptal for Mood stabilizer * :
|Mood stabilizer||0.00%||2.38%||9.52%||33.33%||26.19%||14.29%||9.52%||4.76% |
Who find Trileptal more effective for Mood stabilizer?
Gender of people who find Trileptal more effective * :
|Mood stabilizer||76.92%||23.08% |
Age of people who find Trileptal more effective * :
|Mood stabilizer||0.00%||0.00%||15.38%||38.46%||23.08%||15.38%||7.69%||0.00% |
* Approximation only. Some reports may have incomplete information.
Find out which drug is more effective in real world to treat:
What do you think? Post a comment.
Want to personalize this study to your gender and age? Start now.
Can you answer these questions (Ask a question):
More questions for: Trileptal, Mood stabilizer
You may be interested at these reviews (Write a review):
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
- Could trileptal cause benign intracranial hypertension
My Daughter is 9 and was on Trileptal for three years and just started to have severe headaches that lasted for two weeks and were quickly and poorly diagnosed as a status migraine. Another week of pain and incorrect treatments finally led to more tests and the correct diagnosis of IIH. Supposedly the most susceptible person (1 in 5,000) to get IIH in the US is an over weight female in her 20's. Based on my daughters information and the information on this site, Female Trileptal patients appear to have a 1 in 1500 chance of IIH and if you are female and also aged 2 to 9, your chances are about 1 in 250. Or 20 times more susceptible than heavy, adult females.
- I have less pain from my trigeminal neuralgia when i'm manic.
Has anyone had a relief of pain when they are manic?
- Lo loestrin and breast plate pain
This has to be the worst birth control I have ever taken. I felt like two different people. I turned into a lunatic when I was in my cycle - which I never knew when I was on my cycle because I bled for two days here, four days there, 5 days another time. I never knew when I was going to bleed. My face had cysts and I was breaking out like I was going through puberty-I'm 33! I was having pain in my breast bone where the cartilage meets the sternum. I am talking about serious pain! It felt like I had slept on my side for hours with a boulder on me. I would never recommend this birth control to anyone. If you are taking it and feeling these symptoms, talk to your doctor about switching birth control immediately!
- Serious oxcarbazepine (trileptal) side effect
My mom suffered from acute facial nerve pain for almost last 8 years which was diagnosed for Trigeminal Neuralgia. The pain started suddenly and she started and continued the treatment with Lyrica. In the beginning, the pain would go away after several months and start again in a year or two. However, the intervals between the pain periods narrowed until they became more often despite the fact that she was never off the adjusted dosages of Lyrica. what's more, her Dr. added Oxcarbazepine (Trileptal)as he lowered the Lyrica as the result of extreme sleepiness side affect for Lyrica.
As the pain continued without relief, the dosages also adjusted. However, she started a severe case of muscle jerks whenever she moved around like standing up, walk or used her legs or hands. She was not able to live without constant assistance due to the sudden unpredictable muscle convulsion / jerks (similar to "knee jerks" when stimulated). None of the dr.s could determine what was going on. Until ONE Neurologist who treated my mom during her hospitalization following a fall, said that the muscle jerks/convulsions were noted as drug Trieptal side effect. NO WHERE and NO other source my family or I had ever come upon warned about this. That Dr.'s opinion was CONFIRMED when my mom started to slowly get off the Trileptal. Unfortunately, I still haven't seen any warning about this side effect related to the Trileptal. Of course, we are aware of the fact that not every patient might not have affected by this side effect, however, as long as that Dr. advised us and the symptom does subsiding by Trileptal/oxcarbazepine dose reduction from my mom's medication, I think this is necessary to be immediately addressed and studied by the medical society and the Pharma. co. who is making the drug.
More reviews for: Trileptal, Mood stabilizer
Comments from related studies:
From this study (2 months ago):
I have been experiencing hair loss in clumps while running fingers through my hair and i have blurred vision. The hair loss is recent..within the last week..the newest medicine is the pantoprazole
From this study (5 months ago):
Have been experiencing breast tenderness since starting atorvastatin. Have also been undergoing various tests (pap test, intravaginal ultrasound, uterine biopsy, hysteroscopy & d&c) during this same time period because of postmenopausal bleeding.
From this study (6 months ago):
I also have a pituitary microadenoma and I also have elevated cortisol levels.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.